Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 317, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2000, 5:15 PM CDT for Harper County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 13, 2000, 5:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harper County, OK
The radar
The Dodge City radar (KDDC), 101 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -372 J/kg
- Mixed-layer LCL
- 1214 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 132216 SVROKC OKC059-132245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 515 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN NORTHWEST OKLAHOMA * UNTIL 545 PM CDT * AT 515 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF ROSSTON...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUFFALO...LAVERNE AND ROSSTON HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3697 9999 3670 9997 3667 9962 3698 9962 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:00 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 13, 3:00 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT TUE JUN 13 2000 IT LOOKS WET TONIGHT. LATEST RADAR IMAGES SHOWING ECHOES ALREADY BEGINNING TO DEVELOP IN TEXAS AND WESTERN BEAVER COUNTIES OF THE PANHANDLE. EXPECT WIDESPREAD THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG THE FRONT... ESPECIALLY ACROSS NORTHERN AND CENTRAL OKLAHOMA. CONVECTION MAY BE A BIT MORE SCATTERED IN NATURE FARTHER SOUTHWEST. THINK THAT THERE WILL BE SOME LOCALLY HEAVY RAINFALL AS WELL... AGAIN ESPECIALLY NORTH. FLASH FLOOD GUIDANCE NUMBERS ARE RELATIVELY HIGH AND AM NOT SURE ENOUGH ABOUT HOW WIDESPREAD THE HEAVY RAINFALL WILL BE... SO AM NOT INCLINED TO GO WITH A FLASH FLOOD WATCH ANYWAY. THE SURFACE FRONT ROLLS THROUGH OVERNIGHT AND TOMORROW. NGM IS MUCH SWIFTER BRINGING IT THROUGH... AND WENT WITH THE SLIGHTLY SLOWER MOVEMENT OF THE FRONT... ALTHOUGH ANY OUTLOW WILL MUDDLE THE PICTURE. CONVECTION WILL LIKELY TO EVOLVE INTO AN MCS OR SQUALL LINE AND WILL PROBABLY BE CONTINUING IN THE EASTERN PORTION OF THE FA AT THE BEGINNING OF THE SECOND PERIOD. THE TIMING OF THE UPPER SYSTEM LOOKS A BIT MORE LIKE WE WILL HAVE A BREAK ON THURSDAY BETWEEN THIS SYSTEM MOVING OUT AND THE NEXT DEVELOPING TROF. AFTER THIS ONE MOVES OUT THE POPS INCREASE AGAIN LATE FRIDAY. BUT WITH THE CURRENT TIMING WILL REMOVE AND/OR LESSEN POPS ACROSS THE AREA THURSDAY. COORD W/ ICT. ...SPEG. OKC 68 80 64 87 / 80 40 10 10 HBR 67 82 62 90 / 60 20 10 0 SPS 70 83 66 91 / 50 20 10 0 GAG 61 81 58 88 / 80 20 0 0 PNC 65 80 62 86 / 90 40 10 0 DUA 70 79 62 85 / 60 60 20 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Jun 13, 12:40 PM CDT, 4 hours 35 minutes before
OKZ004>048-050>052-TXZ083>090-132000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1240 PM CDT TUE JUN 13 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS NORTHERN OKLAHOMA... NORTH OF A LINE FROM ARNETT TO OKARCHE TO CHANDLER. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS WESTERN NORTH TEXAS AND MOST OF THE REST OF CENTRAL AND SOUTHWEST OKLAHOMA... NORTHWEST OF A LINE FROM MARIETTA TO COALGATE. DAMAGING WINDS... VERY HEAVY RAINFALL... AND LARGE HAIL WILL BE THE PRIMARY THREATS. DISCUSSION...A COLD FRONT WILL MOVE SOUTHEAST TO A LINE FROM CENTRAL KANSAS... TO EXTREME NORTHWEST OKLAHOMA... AND INTO THE NORTHERN TEXAS PANHANDLE... BY AROUND 7 PM THIS EVENING. MEANWHILE...AFTERNOON HEATING COMBINED WITH LARGE AMOUNTS OF LOW LEVEL MOISTURE WILL RESULT IN A VERY UNSTABLE AIRMASS ACROSS THE SOUTHERN PLAINS. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG THE FRONT AND MOVE INTO NORTHERN OKLAHOMA DURING THE EARLY TO MID EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A LARGE SQUALL LINE BY THE TIME THEY MOVE INTO CENTRAL AND SOUTHWEST OKLAHOMA DURING THE OVERNIGHT HOURS...REACHING WESTERN NORTH TEXAS AND SOUTHEAST OKLAHOMA LATE TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS. HOWEVER... THE VERTICAL WIND PROFILE MAY INITIALLY SUPPORT A FEW SUPERCELL THUNDERSTORMS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND PERHAPS A FEW TORNADOES IN THE MODERATE RISK AREA THIS EVENING. LOCALLY HEAVY RAINFALL ALSO WILL BE LIKELY. THE THREAT OF LARGE HAIL AND DAMAGING WINDS WILL CONTINUE WELL INTO THE NIGHT... BUT SHOULD DECREASE BY THE TIME THE STORMS REACH SOUTHEAST OKLAHOMA LATE TONIGHT. SPOTTER ACTIVATION MAY BE REQUIRED TOWARDS SUNSET AND INTO THE EVENING HOURS ACROSS NORTHERN OKLAHOMA. SPOTTERS IN CENTRAL AND SOUTHWEST OKL<AHOMA... AND WESTERN NORTH TEXAS... MAY REQUIRE ACTIVATION DURING THE LATE EVENING AND OVERNIGHT HOURS. 24
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:30 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 45 min |
| Jun 13, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 44 min |
| Jun 13, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.